Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 96, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 16, 2016, 3:36 PM EDT. It took effect at Oct 17, 2016, 5:00 AM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 3:36 PM EDT (19:36 UTC)
- In effect from
- Oct 17, 2016, 5:00 AM EDT
- Expired
- Oct 18, 2016, 3:34 PM EDT
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
497 WHUS73 KAPX 161936 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT SUN OCT 16 2016 LMZ323-341-342-344>346-170345- /O.NEW.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 336 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-170345- /O.NEW.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 336 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-170345- /O.NEW.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 336 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
9 follow-up statements
071 WHUS73 KAPX 170235 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EDT SUN OCT 16 2016 LMZ323-341-342-344>346-171045- /O.CON.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1035 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-171045- /O.CON.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1035 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-171045- /O.CON.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1035 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM MONDAY TO 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
129 WHUS73 KAPX 170818 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 418 AM EDT MON OCT 17 2016 LMZ323-341-342-344>346-171600- /O.CON.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 418 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-171600- /O.CON.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 418 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-171600- /O.CON.KAPX.SC.Y.0096.161017T0900Z-161018T2000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 418 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
966 WHUS73 KAPX 171451 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 AM EDT MON OCT 17 2016 LMZ323-341-342-344>346-172300- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1051 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-172300- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1051 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-172300- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1051 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
157 WHUS73 KAPX 171941 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 341 PM EDT MON OCT 17 2016 LMZ323-341-342-344>346-180345- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 341 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-180345- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 341 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LSZ321-322-180345- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 341 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
318 WHUS73 KAPX 180031 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 831 PM EDT MON OCT 17 2016 LMZ341-342-344>346-180845- /O.UPG.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ /O.NEW.KAPX.GL.W.0023.161018T0100Z-161018T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 831 PM EDT MON OCT 17 2016 ...GALE WARNING IN EFFECT UNTIL 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-LSZ321-322-180845- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 831 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
706 WHUS73 KAPX 180303 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1103 PM EDT MON OCT 17 2016 LMZ341-342-344>346-180900- /O.CON.KAPX.GL.W.0023.000000T0000Z-161018T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1103 PM EDT MON OCT 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-LSZ321-322-181115- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1103 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
784 WHUS73 KAPX 180844 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 444 AM EDT TUE OCT 18 2016 LMZ341-342-344>346-181600- /O.CAN.KAPX.GL.W.0023.000000T0000Z-161018T0900Z/ /O.EXA.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 444 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-LSZ321-322-181600- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 444 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
436 WHUS73 KAPX 181437 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 AM EDT TUE OCT 18 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-182000- /O.CON.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1037 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
650 WHUS73 KAPX 181934 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EDT TUE OCT 18 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-182045- /O.CAN.KAPX.SC.Y.0096.000000T0000Z-161018T2000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 334 PM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:33 PM EDT, 3 minutes earlier.
Area forecast discussion, Oct 16, 3:33 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
333 PM EDT Sun Oct 16 2016
.SHORT TERM...(This evening and overnight)
Issued at 333 PM EDT Sun Oct 16 2016
Cold front has stalled across the SE part of our CWA this
afternoon...holding along a line between HTL and OSC. A few light
showers linger along and south of this line...with the back edge of
the low cloud shield just to the north. Temps have warmed a few
degrees thru the 60s in a power play between weak CAA and increasing
sunshine this afternoon.
In the meantime...low pressure continues to develop to the lee of
the Rockies...with an associated warm front beginning to lift
northward thru the Mid Mississippi Valley toward the Western Great
Lakes region. This warm front will plow northward into the Southern
Great Lakes overnight and thru Michigan on Monday. Back edge of the
low cloud shield will just reach our southern CWA border early this
evening before lifting back northward later this evening and
overnight in advance of that warm front. Showers and thunderstorms
will develop along and in advance of this front...beginning in our
SW CWA by around 06Z and spreading across the rest of our CWA by
12Z. MUCAPES increase to near 1000 J/kg by afternoon as good 850 mb
theta E ridging lifts into the region with the warm front. Wind
fields strengthen as well...but area of greatest shear will develop
late tonight/early Monday morning ahead of the warm front before a
significant increase in instability and theta E occurs. Certainly
expect thunder to develop...but potential for severe is very iffy
attm given key ingredients do not seem to coincide. This notion is
in agreement with SPC Day 1 outlook for general thunder across our
CWA.
Temps will remain quite unseasonably mild over the next 24 hours or
so. Low temps tonight will range from the upper 40s in Eastern Upper
Michigan to the upper 50s across our far southern CWA where WAA
begins sooner overnight. High temps on Monday will range from the
mid 60s in Eastern Upper Michigan to the lower 70s in our southern
CWA despite widespread precip development and plenty of cloudy cover.
.LONG TERM...(Monday through Sunday)
Issued at 333 PM EDT Sun Oct 16 2016
Synoptic pattern: Topsy turvy fall weather pattern the next several
days as fast moving Pacific flow brings western trough eastward into
the Great Lakes. An area of low pressure will push into Lake
Superior Monday night, helping to drag a cold front into the western
lakes. This front will sweep through northern Michigan on Tuesday.
Tightening pressure gradient Monday night as surface low deepens to
sub 990mb heading into eastern Lake Superior. Still plenty of
question marks on the evolution of precipitation during this
timeframe, tied to exact track of surface low/upper level energy.
Deepest moisture and forcing focused from far northwest lower into
eastern upper closer to the warm front, and this is where the
highest rain chances will reside. Still a low end potential for
strong to severe thunderstorms during the evening, with elevated
instability north of the warm front over upper Michigan. Also have
concerns for potential supercell development in the warm sector,
tied to whether we can develop stronger surface based updrafts in
strongly sheared environment. Certainly something to watch, as
large hail and damaging winds (even tornadoes?) would be a
possibility.
No doubt southwest winds will become quite gusty area-wide Monday
night into Tuesday morning, with a corridor of 50kt+ H10-H8 winds up
the spine of Lake Michigan. May get near wind advisory criteria in
some areas later Monday night into Tuesday morning (especially
coastal locations on Lake Michigan where 40+ mph gusts are possible)
and will highlight the winds in the HWO and our weather graphics.
Unusually mild temperatures continue, with some areas possibly
remaining in the 60s for overnight lows on Monday night. Not a lot
of moisture with the front itself and probably just a few showers -
especially over northern areas.
Quieter and a bit cooler on Wednesday, although the much cooler air
will not work into the area until later in the week. Winds
remaining on the gusty side from the northwest, at 15 to 25 mph.
Keysor
Extended Forecast: (Thursday through Sunday)...Short wave trough
slowly crossing the nation's midsection will be moving into the
Great Lakes region later Thursday...evolution of this trough heading
into the weekend is in question with regard to whether the trough
splits with a substantial piece of energy left over in the southern
branch over the southeastern states/Gulf of Mexico. Extended period
may start out dry...potential for Ohio Valley cyclogenesis Thursday
may bring some deformation precipitation on its backside into
Michigan. But that too is uncertain...so overall forecast for the
end of the week will mostly consist of various periods (e.g., Friday
and Sunday) of low chance PoPs until guidance can show better
agreement on latching onto a particular feature. Temperatures
expected to be near to below normal through the period.
JPB
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 135 PM EDT Sun Oct 16 2016
Area of residual MVFR cigs behind the departing cold front will
continue to press further south thru the afternoon and into the
early evening hours before gradually lifting back northward later
this evening and overnight as wave develops along the cold front.
Conditions will again diminish to MVFR/IFR overnight into Monday
as another batch of showers and possibly thunderstorms develops
across Northern Michigan along and north of the warm front.
Northerly winds below 10 kts this afternoon will become light/calm
this evening...but will then shift to the south and begin to
strengthen again late tonight into Monday as the warm front lifts
into and thru the region.
&&
.MARINE...
Issued at 333 PM EDT Sun Oct 16 2016
A warm front will lift through Michigan late tonight and Monday. The
associated deepening low pressure will track just west of our area
late Monday night...dragging a cold front thru Michigan on Tuesday.
Winds and waves will build to SCA criteria late tonight as the warm
front arrives...and will remain at SCA criteria Monday...Monday
night and thru much of Tuesday as this complex system impacts
Michigan. Waves of showers and thunderstorms will also impact our
area beginning late tonight and continuing thru Tuesday morning.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 5 AM Monday to 4 PM EDT Tuesday for
LHZ345>349.
LM...SMALL CRAFT ADVISORY from 5 AM Monday to 4 PM EDT Tuesday for
LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY from 5 AM Monday to 4 PM EDT Tuesday for
LSZ321-322.
&&
SHORT TERM...MLR
LONG TERM...Keysor/JPB
AVIATION...MLR
MARINE...MLRHazardous weather outlook, Oct 16, 3:31 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 331 PM EDT SUN OCT 16 2016 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 171200- STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE- CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- 331 PM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS AFTER 2 AM LATE TONIGHT ACROSS THE OUTLOOK AREA. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY INTO MONDAY NIGHT. STRONGEST STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. WIND SPEEDS WILL STRENGTHEN LATE MONDAY NIGHT INTO TUESDAY MORNING...WITH GUSTS TO 40 MPH POSSIBLE ALONG THE LAKE MICHIGAN SHORELINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:56 AM EDT | Small Craft Advisory | APX | 6 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.